Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 266, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 25, 2007, 6:44 PM EDT for York County, Pennsylvania. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2007, 6:44 PM EDT (22:44 UTC)
- Expired
- Aug 25, 2007, 7:45 PM EDT
- In force
- 61 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County York County, PA
The radar
The Sterling radar (KLWX), 119 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 7:05 PM EDT | TSTM WND DMG | Dover, PA | TREES REPORTED DOWN NEAR DOVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 5:58 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1636 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 252245
SVRCTP
PAC133-252345-
/O.NEW.KCTP.SV.W.0266.070825T2244Z-070825T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
644 PM EDT SAT AUG 25 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 745 PM EDT
* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF THOMASVILLE TO
10 MILES SOUTHWEST OF NEW FREEDOM...AND MOVING NORTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
THOMASVILLE AND SPRING GROVE AROUND 655 PM EDT...
WEIGELSTOWN AND NEW FREEDOM AROUND 705 PM EDT...
SHREWSBURY AND JACOBUS AROUND 710 PM EDT...
YORK AND STEWARTSTOWN AROUND 715 PM EDT...
MANCHESTER AND DALLASTOWN AROUND 720 PM EDT...
STONYBROOK AND RED LION AROUND 725 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-83 BETWEEN MILE MARKERS 1 AND 32.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. AROUND ONE INCH OF RAIN IS LIKELY ACROSS THE
SOUTHERN PART OF THE COUNTY BY 745 PM EDT. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR CENTRAL PENNSYLVANIA.
LAT...LON 3972 7624 3971 7689 3985 7698 3987 7697
3989 7700 3993 7697 4001 7702 4016 7676
4012 7673
TIME...MOT...LOC 2244Z 245DEG 23KT 3996 7700 3966 7682
$$
FORECASTER: LAMBERT/MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:28 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 25, 3:28 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 328 PM EDT SAT AUG 25 2007 .SYNOPSIS... A HOT AND HUMID AIRMASS OVER THE STATE...COMBINED WITH SEVERAL UPPER AIR DISTURBANCES LIFTING NORTHEAST FROM THE OHIO VALLEY WILL LEAD TO SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS...HAIL AND LOCALLY HEAVY RAIN. A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE REGION TONIGHT...FOLLOWED BY SOMEWHAT COOLER AND LESS HUMID AIR FOR SUNDAY AND MONDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... HAVE MADE SOME EDITS TO TEMP...POP..AND SKY FOR THIS AFTERNOON AND EARLY EVENING. KPBZ RADAR SHOWING SOME SHOWERS HAVE DEVELOPED IN SOUTHWEST PA AND ARE MOVING TO THE NORTHEAST. EXPECT THIS TREND TO CONTINUE AS TEMPS AND DEW POINTS INCREASE INTO THE AFTERNOON HOURS. WHAT A CHANGE FROM JUST A FEW DAYS AGO. THE CHANGE IN MAX TEMPS ALONE FROM WEDNESDAY TO THIS AFTERNOON WILL WELL EXCEED THE TYPICAL DIURNAL CHANGE IN TEMPERATURE DURING AN 18 HOUR PERIOD HERE IN LATE AUGUST. THE WARM AND MUGGY AIRMASS IN PLACE ACROSS THE REGION /WITH SFC TDS RANGING FROM THE U60S- M70S/ WILL CONTINUE TO SUPPORT AREAS OF FOG/HZ THROUGH THE MID MORNING HOURS. RADAR MOSAIC IS QUIET FOR OUR CWA...BUT NOT SO FOR WFOS TO OUR NORTH AND WEST WHERE SHOWERS AND A FEW TSRA CONTINUE TO MOVE NE AT AROUND 35 KT. SEVERAL UPPER DISTURBANCES AND ASSOCIATED 850 HPA WIND MAXIMA OF 35 TO 45 KTS WERE RACING NE AT THE SOUTHERN EDGE OF A 80-90KT 300 HPA JET THAT WAS ORIENTED NE/SW ACROSS THE UPPER MIDWEST. A COLD FRONT LOCATED BENEATH THIS JET AXIS WILL SLIDE TO THE SOUTHEAST TODAY...CROSSING THE STATE TONIGHT. INITIALLY...VERY WARM MID LEVEL TEMPS OF PLUS 8-10C AT 700 HPA AND MINUS 6-7C AT 500 HPA WILL KEEP A LID ON DEEP CONVECTION THROUGH THE MID AFTERNOON TODAY. WEAK MID LEVEL COLD ADVECTION ACROSS THE NW AND /NEAR RECORD/ BOUNDARY LAYER AIR ACROSS THE LOWER SUSQ VALLEY WILL PRIME THESE 2 SPECIFIC AREAS FOR THE FIRST ROUNDS OF TSRA /LIKELY IN THE FORM OF MULTICELL CLUSTERS AND SHORT LINE SEGMENTS...BASED ON THE HIGHLY LINEAR HODOGRAPH AT ALL GRID POINTS/. RATHER STRONG...DEEP LAYER SHEAR OF 35-45 KTS 5-10 KFT AGL /CORRESPONDING TO 850 HPA U AND V-COMP WIND ANOMALIES OF PLUS 1-2 ST DEVIATIONS/ SUGGESTS A DECENT THREAT FOR DAMAGING STRAIGHT LINE WIND GUSTS OF 55 TO 65 MPH WHERE MID LEVEL JET IS MIXED DOWNWARD BY THE DESCENT OF/EVAPORATION WITHIN...THE STRONGER REFLECTIVITY CORES. SPC HAS PRACTICALLY THE ENTIRE STATE OF PENN /WITH THE EXCEPTION OF THE FAR SE/ OUTLOOKED FOR THIS PARTICULAR SEVERE WEATHER THREAT LATE THIS AFTERNOON AND THIS EVENING. FORECAST HIGH TEMPS WEREN/T CHANGED MUCH AT ALL FROM THE PREVIOUS SETS OF GRIDS...THE CONSISTENT SHORT TERM ENSEMBLE MOS...AND QUITE SIMILAR MET/MAV MOS GUIDANCE. FCST HIGHS TODAY WILL BE AROUND...IF NOT A FEW DEG HIGHER THAN RECORDS FOR MANY LOCATIONS INCLUDING KMDT AND KIPT THAT ARE 97 AND 95F RESPECTIVELY. THE RECORD TODAY AT STATE COLLEGE IS 92F. HIGH DEWPOINTS IN THE U60S TO LOWER 70S WILL MEAN A HEAT INDEX OF 100-104 THIS AFTERNOON FOR THE MID AND LOWER SUSQ VALLEY AND ADJACENT COUNTIES. THIS HEAT ADVISORY HAS BEEN EXPANDED NORTH AND WEST WITH RESPECT TO THE PREVIOUS ONE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... SCT THUNDERSTORMS WILL BE AROUND LATE THIS EVENING...BEFORE BECOMING ISOLATED DURING THE OVERNIGHT HOURS TONIGHT AS THE CFRONT PUSHES SE THROUGH MUCH OF THE REGION BY LATE SUNDAY MORNING. 00Z SUPER ENSEMBLE SUPPORTS THIS WITH AN APPROX 30-40 PERCENT PROBABILITY OF 0.10 OF AN INCH OF 12 HOUR QPF NEAR A KJST TO KSEG AND KMPO LINE INT HE 12Z TO 00Z MONDAY TIME FRAME. A FAIR AMOUNT OF MID LEVEL CLOUDS TO THE NORTH OF THE FRONT...COMBINED WITH A LIGHT NW BREEZE WILL BRING A MUCH MORE COMFORTABLE DAY TO THE REGION SUNDAY WITH HIGHS RANGING FROM THE MID 70S ACROSS THE NWN MTNS...TO AROUND 80 ACROSS THE CENTRAL MTNS...AND THE MID 80S OVER THE FAR SE ZONES. VERY SLOW EASTWARD MOVEMENT OF THE THERMALLY DIRECT...ASCENDING BRANCH OF THE UPPER JET WILL SLOW THE SFC FRONT ENOUGH...TO MAINTAIN THE CHANCE FOR SHOWERS ACROSS THE LWR SUSQ SUNDAY NIGHT. 00Z GEFS STILL HOLDS ONTO A RATHER HIGH POP FOR G.E. 0.25 INCH OF QPF ACROSS THE LOWER SUSQ VALLEY REGION LATE SUNDAY/EARLY SUNDAY NIGHT. SEVERAL 21Z SREF PLUME MEMBERS ACTUALLY SHOW THE POTENTIAL FOR UP TO 0.50 INCH OF RAIN NEAR KLNS AND KMDT LATE SUNDAY AFTERNOON AND EVENING...WHILE POINTS FURTHER NW ARE ESSENTIALLY DRY. COOL TEMPERATURES WILL MOVE INTO THE NRN HALF OF THE STATE SUNDAY NIGHT WHERE AT LEAST PARTIAL CLEARING IS EXPECTED...ALONG WITH REFRESHINGLY LOWER DEWPOINTS IN THE 40S TO LOWER 50S. THE SOUTHERN TIER COUNTIES WILL STILL REMAIN QUITE MILD WHERE MID CLOUDS WILL LINGER WITH SFC DEWPOINTS STAYING AOA 60F. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... RISING HEIGHTS WILL LEAD TO ANOTHER WARM AND GENERALLY DRY EARLY PART OF THE WEEK. A TROF MOVING THROUGH WESTERLY FLOW WILL SUPPORT A COLD FRONT MID WEEK WITH THE CHANCE OF SHOWERS/TSTORMS. A THIS TIME THIS LOOKS TO BE THE ONLY SHOT AT SIG PCPN DURING THE PD. TEMPERATURES WILL COOL DOWN CLOSER TO NORMAL AFTER THE MID WEEK. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... EARLY MORNING FOG/HZ RESULTING IN MVFR/IFR CONDS WILL ERODE THROUGH MID/LATE MORNING WITH MAINLY VFR FLYING BY 18Z. STRONG BLYR MIXING WILL PROMOTE OCNL SFC WND GUSTS SSW 15-25KTS. WARM/HUMID AIRMASS SHOULD DESTABILIZE BY THE MID/LATE AFTN AHEAD OF APPROACHING FNTL BNDRY /CURRENTLY DRAPED FM THE ST. LAWRENCE VLY SWWD TO SRN LK MI/ WITH ISOLD/SCT CONVECTION PSBL. SOME STORMS MAY BE STRG/SVR. HAVE INCLUDED TEMPO MENTION OF TSRA OR CB AT ALL TERMINALS TO ACCOUNT FOR THIS. ELONGATED SFC FNT APPROACHES AFT 00Z SUN WITH INC MID/HIGH CLOUDS. SCT WARM ADV SHRA AND ELEVATED TSRA PSBL LATER TNT AHEAD/INVOF OF FNT...WHICH WILL EVENTUALLY SLIDE EWD THROUGH THE STATE ON SUNDAY WITH PDS OF MVFR/IFR CONDS PSBL. IMPROVEMENT XPECTED N-S AS HIGH PRES MOVES IN FOR MONDAY...ALTHOUGH THE LLVL BNDRY MAY GET HUNG UP ACROSS FAR SERN PA RESULTING IN LOW CHCS FOR PCPN. HOWEVER...VFR WILL BE THE MAIN FLIGHT CAT FROM EARLY NEXT WEEK. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ027-028-035- 036-045-046-049>053-056-057-059-063>066. && SYNOPSIS...LAMBERT NEAR TERM...ONDREJIK/LAMBERT SHORT TERM...LAMBERT LONG TERM...GARTNER/RXR AVIATION...ONDREJIK/STEINBUGL
Hazardous weather outlook, Aug 25, 6:18 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 618 PM EDT SAT AUG 25 2007 PAZ005-006-010>012-017>019-024>026-033-034-037-041-042-058-262230- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET- BEDFORD-TIOGA-NORTHERN LYCOMING-SULLIVAN-SCHUYLKILL- 618 PM EDT SAT AUG 25 2007 ...SEVERE THUNDERSTORM WATCH 652 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ027-028-035-036-045-046-049>053-056-057-059-063>066-262230- MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 618 PM EDT SAT AUG 25 2007 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 652 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ004-262230- WARREN- 618 PM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 25, 6:06 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 606 PM EDT SAT AUG 25 2007 PAZ006-037-252300- POTTER-TIOGA- 606 PM EDT SAT AUG 25 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN POTTER AND NORTHWESTERN TIOGA COUNTIES THROUGH 7 PM EDT... AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF WELLSVILLE TO 18 MILES SOUTHEAST OF OLEAN TO 20 MILES SOUTHEAST OF BRADFORD...MOVING EAST AT 40 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR ROULETTE...OSWAYO AROUND 615 PM... ULYSSES...GENESEE AROUND 630 PM...WESTFIELD...LYMAN RUN STATE PARK AROUND 645 PM...ELKLAND AND KEENEYVILLE AROUND 700 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD 449. FORECASTER: LAMBERT
Local storm report, Aug 25, 6:14 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
614 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL YOUNGSVILLE 41.85N 79.32W
08/25/2007 E1.00 INCH WARREN PA PUBLIC
PUBLIC REPORT OF QUARTER-SIZED HAIL NEAR YOUNGSVILLE.
0500 PM HAIL BLOOMSBURG 41.00N 76.46W
08/25/2007 E0.75 INCH COLUMBIA PA LAW ENFORCEMENT
PENNY-SIZED HAIL REPORTED.
0500 PM TSTM WND DMG YOUNGSVILLE 41.85N 79.32W
08/25/2007 WARREN PA LAW ENFORCEMENT
TREES AND WIRES REPORTED DOWN IN YOUNGSVILLE.
0505 PM TSTM WND DMG 2 E BLOOMSBURG 41.00N 76.42W
08/25/2007 COLUMBIA PA LAW ENFORCEMENT
TREES DOWN ON WIRES IN SCOTT TWP.
0522 PM TSTM WND DMG 2 W LICKDALE 40.46N 76.53W
08/25/2007 LEBANON PA LAW ENFORCEMENT
TREES REPORTED DOWN IN UNION TWP.
0555 PM HAIL CARROLL VALLEY 39.75N 77.38W
08/25/2007 E0.88 INCH ADAMS PA TRAINED SPOTTER
NICKEL-SIZED HAIL AND WIND GUSTS ESTIMATED TO 50 MPH IN
CARROLL VALLEY.
&&
CJESpecial weather statement, Aug 25, 6:15 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 615 PM EDT SAT AUG 25 2007 PAZ052-053-252315- COLUMBIA-NORTHUMBERLAND- 615 PM EDT SAT AUG 25 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN COLUMBIA AND SOUTHERN NORTHUMBERLAND COUNTIES THROUGH 715 PM EDT... AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF SELINSGROVE...OR NEAR THE TOWN OF URBAN...MOVING EAST NORTHEAST AT 25 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. A 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SOME SMALL STREAMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR LECK KILL...FERNDALE AROUND 630 PM... KULPMONT...SHAMOKIN AROUND 645 PM...CENTRALIA AND MOUNT CARMEL AROUND 700 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 61. FORECASTER: LAMBERT
Special weather statement, Aug 25, 6:22 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 622 PM EDT SAT AUG 25 2007 PAZ063-065-252330- CUMBERLAND-YORK- 622 PM EDT SAT AUG 25 2007 ...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND AND YORK COUNTIES BETWEEN 630 PM AND 730 PM EDT... AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF GREENCASTLE TO 7 MILES EAST OF CHAMBERSBURG TO 7 MILES NORTH OF GETTYSBURG TO 7 MILES SOUTHWEST OF PARKVILLE TO WESTMINSTER TO 9 MILES SOUTH OF WESTMINSTER...MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE STORMS. A 15 TO 30 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR PENNVILLE...PARKVILLE AROUND 630 PM... CODORUS...LINEBORO AROUND 645 PM...WELLSVILLE...WEIGELSTOWN AROUND 700 PM...CARLISLE...YORK...WINTERSTOWN AROUND 710 PM...HALLAM AND LEMOYNE AROUND 730 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 213 AND 246...I-81 BETWEEN MILE MARKERS 26 AND 64...I-83 BETWEEN MILE MARKERS 1 AND 41. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 30...STATE ROAD 94. FORECASTER: LAMBERT
Local storm report, Aug 25, 6:34 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
634 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG FAIRFIELD 39.79N 77.37W
08/25/2007 ADAMS PA PUBLIC
PUBLIC REPORT OF TREES DOWN AND LOW-LYING FLOODING IN
VICINITY OF FAIRFIELD AND CARROLL VALLEY.
&&
CJESpecial weather statement, Aug 25, 6:40 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 640 PM EDT SAT AUG 25 2007 PAZ058-260000- SCHUYLKILL- 640 PM EDT SAT AUG 25 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCHUYLKILL COUNTY THROUGH 8 PM EDT... AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF SHAMOKIN...MOVING EAST AT 25 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. A 10 TO 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. ALSO EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR TREMONT AROUND 645 PM...MINERSVILLE...JOE ZERBEY AIRPORT AROUND 700 PM...PORT CARBON...POTTSVILLE AROUND 715 PM...NEW PHILADELPHIA...MIDDLEPORT AROUND 730 PM...NEW RINGGOLD AND TAMAQUA AROUND 745 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 106 AND 133. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE ROAD 61...STATE ROAD 309. FORECASTER: LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:39 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 81 min |
| Aug 25, 4:46 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland | 59 min |
| Aug 25, 4:50 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 40 min |
| Aug 25, 4:55 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 35 min |
| Aug 25, 5:18 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 87 min |
| Aug 25, 5:36 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 69 min |
| Aug 25, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 64 min |
| Aug 25, 5:58 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 47 min |
| Aug 25, 6:08 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 97 min |
| Aug 25, 6:35 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland | 55 min |
| Aug 25, 6:59 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 61 min |
| Aug 25, 7:03 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 42 min |
| Aug 25, 7:15 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 75 min |
| Aug 25, 7:21 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 39 min |
| Aug 25, 7:24 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 81 min |
| Aug 25, 7:42 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 48 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.